MAUDE Adverse Event Report: ABBOTT POINT OF CARE I-STAT1 ANALYZER, IMMUNO READY

ABBOTT POINT OF CARE I-STAT1 ANALYZER, IMMUNO READY
Catalog Number 04P75-01
Medical Device Problem Code Electrical /Electronic Property Problem (1198)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/06/2023
Type of Reportable Event Malfunction
Event or Problem Description
Abbott point of care (apoc) was contacted by a customer who reported that i-stat1 analyzer sn (b)(6) would not activate, and batteries are becoming hot.There was a spark and smell was observed.The customer also stated using 9v alkaline dura cell batteries which are not recommended.Customer advised by ts to use 9v lithium disposable batteries or 9v nimh rechargeable batteries with the i-stat.There was no smoke associated with the event.The product was replaced at no charge.Apoc has determined that a component failure within the analyzer circuitry, may lead to the batteries becoming uncomfortably hot to touch in the area of the battery compartment when using a green non-fused battery carrier.However, the customer states that a red fused carrier was being used with 9v alkaline batters were being used at the time of the event.Therefore the analyzer is unlikely to become hot to touch, failing safe.The product was replaced and is being returned for investigation.Based on the information available, there were no patient or user related injuries associated with this complaint.
 
Additional Manufacturer Narrative
Apoc incident #: (b)(4).Apoc labeling will be evaluated during the investigation as pertaining to the event.
 
Additional Manufacturer Narrative
Apoc incident: (b)(4).The investigation was completed on 12-sep-2023.The customer reported that analyzer s/n 315510 would not activate, and the batteries become hot.There was also a spark observed and a smell noted, and the battery carrier was damaged.Customer also reported using 9-volt alkaline dura cell batteries with red carrier at the time of the event.Failure analysis confirmed the complaint, and the cause was attributed to the failure of the capacitor c26 on the main pcb.Per the incident summary, customer was using 9-volt alkaline dura cell batteries instead of 9-volt lithium batteries (apoc list number: (b)(4)) per art: 714364-00y, of the i-stat system manual [ref.2] which has a safety feature that provides protection preventing the i-stat 1 analyzer from overheating due to component failure within the analyzer circuitry.A rocketware search spanning three months revealed no similar incidents.Over the past year, the actual number of incidents caused by reliability-related failures of tantalum capacitors was 39, which is less than the expected 185 obtained by the reliability calculations.Therefore, no corrective/preventive action is required as the threshold has not been tripped and no product deficiency was found.Rather, this was a malfunction, which was attributed to the failure of the capacitor in the c26 location.

Brand Name
I-STAT1 ANALYZER, IMMUNO READY
Common Device Name
I-STAT1 ANALYZER
Manufacturer (Section D)
ABBOTT POINT OF CARE
400 college road
princeton NJ 08540 6607
Manufacturer (Section G)
FLEXTRONICS MANUFACTURING (SINGAPORE)
pte ltd
1 kallang place
singapore 33921 1
SN   339211
Manufacturer Contact
linda maczuszenko
pte ltd
1 kallang place
singapore, NJ 33921-1
SN   339211
6136123525
MDR Report Key17298005
Report Number2245578-2023-00086
Device Sequence Number6978322
Product Code CGA
UDI-Device Identifier00054749003709
UDI-Public00054749003709
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K001387
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number04P75-01
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/06/2023
Supplement Date Received by Manufacturer09/12/2023
Initial Report FDA Received Date07/11/2023
Supplement Report FDA Received Date09/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/07/2006
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown